Abstract

I show that the solution of the electromagnetic equations for a loaded cavity with a large Fresnel number F (F > 100) can be obtained analytically. This asymptotic solution is obtained as a perturbation of the geometrical-optics solution, with edge-diffraction effects appearing as ripples of order 1/(F)1/2. The basic technique is to- obtain a series expansion of the relevant integrals in powers of 1/(F)1/2. This scheme works even better if the laser is operating in the saturated regime. This method of solution represents an extension of the method of Butts and Avizonis [ J. Opt. Soc. Am. 68, 1072 ( 1978)], which is applicable to empty, cylindrical, unstable resonators.

© 1991 Optical Society of America

Full Article  |  PDF Article
OSA Recommended Articles
Analytic variational method for determining the modes of marginally stable resonators

J. Nagel and D. Rogovin
J. Opt. Soc. Am. 70(12) 1525-1538 (1980)

Electromagnetic-field distribution in loaded unstable resonators

M. Lax, G. P. Agrawal, M. Belic, B. J. Coffey, and W. H. Louisell
J. Opt. Soc. Am. A 2(5) 731-742 (1985)

References

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Cited By

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Figures (5)

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Equations (24)

You do not have subscription access to this journal. Equations are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Metrics

You do not have subscription access to this journal. Article level metrics are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription